Forum

End of the line for Aubagio...I think!

I’m thinking of quitting taking Aubagio. I’ve just finished month 7. During my time on this drug I’ve put up with diarrhoea and handfuls of hair falling out and along the way I’ve had a small episode (new symptom of my right thigh feeling tight which affected my walking) and yesterday I had a new symptom raise its head again with the Primary stabbing head pains which 1st came along with a big relapse 12 years ago leading to my diagnosis. Last month my lymphocyte levels were low at 0.62 and my ms nurse advised that now I’m over 50 the level to be taken off it is raised to 0.6. I have already tried tecfidera but couldn’t continue due to low lymphocyte levels. Not sure what to do next. My nurse recommended a monthly injection which isn’t available until November. I’ve been trying to follow the OMS lifestyle, but it doesn’t look like that is helping too much. Don’t get me wrong my ‘episodes’ or small relapses are not too bad but they are still symptoms which means my MS is active, but after seeing a neuro at the hospital after my tight leg, he said it was just stress!!! Any recommendations would be appreciated. Thanks, Sharon xxx

Aw Sharon, I’m sorry. After all the trouble to get over the diarrhoea etc.

Have you tried Tysabri? Have you had your JCV status checked? Having ‘failed’ on other DMDs you are eligible I would have thought. If you’ve basically had two symptoms rear up during your time on Aubagio, that could count as two relapses. Which soundly puts you within the criteria for Tysabri.

I cant believe a neuro is suggesting that something which appears like a relapse is ‘just stress’.

You do have my sympathy. I ran out of DMD options whilst still RR and now I’m progressive/advanced so there’s no hope for me, but you still have options. I know that when you’ve experienced side effects it’s not a good idea to go for a drug that has a long wash out in case it gives you really bad side effects, but Tysabri isn’t one of those. The only really bad issue is PML and now that the JCV test is fine tuned, that’s manageable because you know much more about your chances of getting PML. (I did have to stop Tysabri because of liver function, but that doesn’t take long to get sorted!)

I really do hope you find an option soon. One that’s a bit more effective than Aubagio preferably. If you’re going to take the risk of side effects, then you want a decent relapse reduction rate to balance out the risks.

Sue

When I had my 6 month appointment my ms nurse discussed a new drug with me, but I cant remember its name - currently not available at Coventry hospital, but shortly I believe. Its an injectable once a month I believe. I caught up with my nurse today who has suggested I stick with Aubagio for a bit longer and that my head pains are pseudo symptoms from an old relapse and not a ‘proper’ relapse. She did suggest taking some medication for neuropathic pain but I’ll wait for a couple of weeks in case it goes away on its own as I prefer to follow a more natural path if I can with vitamins and a healthy diet. I think I’ll try and stick it out for a bit. I get my bloods checked again at the end of October/beginning of November and see how thing are. Thanks for your reply. Sharon x